Alert archive / Tennessee / Freeze Watches in 2021
Freeze Watch 1, NWS Nashville, TN
NWS Nashville, TN issued this freeze watch at Apr 20, 2021, 2:17 AM CDT for 21 counties in Tennessee. It took effect at Apr 22, 2021, 12:00 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 20, 2021, 2:17 AM CDT (07:17 UTC)
- In effect from
- Apr 22, 2021, 12:00 AM CDT
- Expired
- Apr 21, 2021, 2:13 AM CDT
- In force
- Issued by
- NWS Nashville, TN
All 21 counties
Bedford County, TN, Cannon County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, DeKalb County, TN, Fentress County, TN, Grundy County, TN, Jackson County, TN, Macon County, TN, Overton County, TN, Pickett County, TN, Putnam County, TN, Rutherford County, TN, Smith County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, White County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 74 km from the middle of the area, began a volume at 07:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2173 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS74 KOHX 200717 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 217 AM CDT Tue Apr 20 2021 TNZ008>011-028>034-062>066-075-077>080-210800- /O.NEW.KOHX.FZ.A.0001.210422T0500Z-210422T1300Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Rutherford-Cannon-De Kalb-White-Cumberland- Bedford-Coffee-Warren-Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 217 AM CDT Tue Apr 20 2021 ...FREEZE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Portions of Middle Tennessee. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$
2 follow-up statements
580 WWUS74 KOHX 201913 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 213 PM CDT Tue Apr 20 2021 TNZ008>011-028>034-062>066-075-077>080-211000- /O.CON.KOHX.FZ.A.0001.210422T0500Z-210422T1300Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Rutherford-Cannon-De Kalb-White-Cumberland- Bedford-Coffee-Warren-Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 213 PM CDT Tue Apr 20 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Portions of Middle Tennessee, especially east of I-65. * WHEN...From late Wednesday night through Thursday morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ 27
870 WWUS74 KOHX 210713 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 213 AM CDT Wed Apr 21 2021 TNZ008>011-028>034-062>066-075-077>080-221300- /O.UPG.KOHX.FZ.A.0001.210422T0500Z-210422T1300Z/ /O.NEW.KOHX.FZ.W.0003.210422T0400Z-210422T1300Z/ Sumner-Macon-Clay-Pickett-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Fentress-Rutherford-Cannon-De Kalb-White-Cumberland- Bedford-Coffee-Warren-Grundy-Van Buren- Including the cities of Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, and Spencer 213 AM CDT Wed Apr 21 2021 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * WHAT...Sub-freezing temperatures in the low 30s expected, with upper 20s possible on the Cumberland Plateau. * WHERE...Eastern half of Middle Tennessee. * WHEN...From 11 PM this evening to 8 AM CDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TNZ005>007-023>027-056>061-093>095-221300- /O.NEW.KOHX.FR.Y.0003.210422T0400Z-210422T1300Z/ Stewart-Montgomery-Robertson-Houston-Humphreys-Dickson-Cheatham- Davidson-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Wayne- Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Clifton, Waynesboro, Lawrenceburg, and Pulaski 213 AM CDT Wed Apr 21 2021 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM CDT THURSDAY... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Western half of Middle Tennessee. * WHEN...From 11 PM this evening to 8 AM CDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze watch went out at Apr 20, 12:39 AM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Apr 20, 12:39 AM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1239 AM CDT Tue Apr 20 2021 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... After a few CU this afternoon skies will be clear/mostly clear overnight. Did notice a fairly good inversion on the sounding tonight at around 770 mb. This means the higher elevations could be a degree or two warmer than the valleys. The current forecast looks to have a good handle on this and no changes were needed. && .AVIATION... 06Z TAF DISCUSSION. VFR continues at the terminals while a few clouds move near CSV tonight. VFR is expected thru much of the day before clouds increase NW to SE after 00z Wed. SW winds may be gusty this afternoon, 15 to 20 kts. RA will approach CKV/BNA/MQY at the end of the TAF period with IFR CIGs possible. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......12 AVIATION........Schaper
Hazardous weather outlook, Apr 19, 5:15 AM CDT, 21 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 515 AM CDT Mon Apr 19 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-201015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 515 AM CDT Mon Apr 19 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Low temperatures Thursday morning will be in the lower to mid 30s allowing widespread frost to develop across most of Middle Tennessee. In addition, patchy frost will be possible again Friday morning mainly along the Cumberland Plateau. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. 10
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.